Ask a doctor

Depression Side Effects from Accutane?

My daughter has previously suffered from MDD. What are the chances that Accutane will trigger another episode?

Doctor Answers (2)

Accutane and depression

+1

Studies have clearly shown minimal if any risk of depression with Accutane. There is a significant risk of depression in teens with severe acne.  While there are no guarantees,   I heartily recommend Accutane if your daughter's acne is severe and or unresponsive to other treatments.  Your dermatologist can co-follow her with her psychiatrist. When I have done this, the psychiatrist often tells me they are doing better  mood wise as their face clears.  All the best to you and your daughter.

 

 

Sacramento Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

Accutane and Depression

+1

I have never taken someone off of Accutane because of depression. I've taken them off for excessively dry skin or something like that, but none of the other reasons you read about - depression, suicidal thoughts, liver problems, cholesterol, etc. That being said, I would never want to put your daughter in harm's way. So it's always better to be safe and try to treat with other medications first - topical and oral.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...